MAUDE Adverse Event Report: COVIDIEN SURGICAL TRI-STAPLE 2.0; STAPLER, SURGICAL

COVIDIEN SURGICAL TRI-STAPLE 2.0; STAPLER, SURGICAL
Model Number SIGCIR28XT
Medical Device Problem Codes Misfire (2532); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Failure to Anastomose (1028); Laceration(s) (1946); Tissue Breakdown (2681)
Date of Event 02/17/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during the colostomy takedown robotic procedure, a multiple holes were made in the small bowel and repaired during the procedure.At the time of the anastomosis, the circular stapler sizers could not reach the end of the rectal stump, and the circular stapler was applied regardless.The resident robotically held up each corner of the rectal stump, resulting in holes being ripped in the corners of the rectum.The surgeon extended the spike through one of the holes and fired the circular stapler, which produced an incomplete donut on the anvil side and a thin donut on the circular side.The surgeon inspected the small bowel and performed a leak test, which failed, indicating anastomotic leakage.The procedure was converted from robotic laparoscopic to open, and the surgeon sutured the hole closed, performed a loop ileostomy, and conducted a small bowel resection.Extended surgical time was noted.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
TRI-STAPLE 2.0
Common Device Name
STAPLER, SURGICAL
Manufacturer (Section D)
COVIDIEN SURGICAL
60 middletown ave
north haven CT 06473
Manufacturer (Section G)
COVIDIEN SURGICAL
60 middletown ave
north haven CT 06473
Manufacturer Contact
mike bocchino
8200 coral sea st ne
mounds view, MN 55112-4391
8006464633
MDR Report Key24552461
Report Number1219930-2026-01546
Device Sequence Number5662307
Product Code GAG
UDI-Device Identifier10884521703735
UDI-Public(01)10884521703735(17)280831(10)N5J1409UY
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K221629
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSIGCIR28XT
Device Catalogue NumberSIGCIR28XT
Device Lot NumberN5J1409UY
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/17/2026
Initial Report FDA Received Date03/09/2026
Date Device Manufactured09/12/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown